Sorry to hear Emma had such an intense flush. This does happen to some people even with a small amount of Niacin. Caution is def needed!
If Emma would like to continue, I would advise she would start again but ony using 25 mg. Take it after a meal and keep a cold drink near in case the flush feels heavy again.
If she has no flush on 25 mg, next time you can try 50, etc. She will need to build it up very slowly.
Feeling cold after a flush happens quite often in the beginning, this is because the veins dilate and you will lose body heat more easily. I felt very cold and tired after I just started taking Niacin, I often fell asleep after a flush.
I accidentaly overdosed a few times myself - even resulting in throwing up. If this happens, you def need to take a much lower dosage!
Hope Emma will not have such an exerience again. I love what Niacin does for me but getting the dosage right was quite a struggle for the first few months. The dosage needs to be adjusted often, as you grow a tolerance. And after you've quit for a few weeks, you need to start all over again with a low dosage. It gets easier with time .
Emma had such an intens flush on only 100 mg, it indicates that she has a very low level of Niacin in her blood. So in my opninion she might benefit from using it. However for some people the flush proves too much even after a meal.
dx 2002,RRMS, suspected begin of MS 1978 (age 10)